Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2025, 4:12 PM EDT for Warren County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2025, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 9, 2025, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:38 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service State College PA 238 PM EDT Mon Jun 9 2025 .SYNOPSIS... * Scattered strong to severe thunderstorms with heavy rainfall possible this afternoon into tonight * Drying trend into midweek with little to no rainfall and seasonably warm temperatures Tuesday through Wednesday * Unsettled pattern resumes from late week into Father's Day weekend with the potential for more rain and thunderstorms && .NEAR TERM /THROUGH TONIGHT/... Convection getting going across Warren County with development likely continuing into the Northwest Mountains and northern tier of central PA early-mid afternoon. Height falls on the initial edge of a mid level trough will aid in large scale forcing for ascent. Instability still not overly robust ahead of initial storms with temperatures in the low 70s and dewpoints in the low-mid 60s. Visible satellite imagery paints an interesting picture with low pressure off the Delmarva coast wrapping in some relatively drier air into PA. Will see what this does in terms of storm generation later today, particularly across the Susquehanna Valley nearer the low pressure system. The other feature to note is some stable wave clouds, perhaps serving as an anchor for discrete cells later today. HREF shows further moderate boundary layer destablization (500-1000 J/kg ML CAPE) ahead of a lead cold front forecast to move eastward from OH into western PA by 00Z Tue. CAMs show storms developing along and ahead of the cold front and in vicinity of lee sfc trough within zone of strong deep layer shear 30-40kt. This environment will be supportive of scattered strong to severe T-storms including supercells across much of the western portion of central PA. In addition to the level 2 of 5 severe storm threat, short duration rapid onset flooding is also a key concern for later today into tonight. PWAT values 1-1.5 inches ahead of the front will contribute to locally intense rain rates 1-2 inches per hour and 3/6hr HREF PMM signals are bullish for spot amounts in excess of 3 inches over a short duration. A few SW to NE training convective bands are also expected. While the flash flood threat may be limited to some extent by quick moving storm motions, topographic concerns and well above-normal antecedent soil moisture conditions from recent rainfall will work to increase the overall threat. A flood watch remains in place through tonight for the northern tier into northeast PA. While the severe threat will tend to be more diurnal, the heavy rain and flood threat will last through most of the night shifting from NW PA into the NE part of the Keystone state. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... While conditions will start to dry out on Tuesday, passage of an upper level trough and relatively cooler air aloft suggest non- zero POPs and there may be a couple of showers or a stray thunderstorm particularly in eastern PA near the departing cold front. Overall, most of the time should be dry a under a partly cloudy sky with max temps in the 70-80 range. Expect hazy skies to move in behind the front Tuesday afternoon as flow veers westerly. High pressure drifting over the Central Appalachians Tuesday night will provide dry wx in CPA on Wednesday. A quasi stationary west to east frontal zone setting up near the PA/NY border will likely become a focus for rain and storms Wednesday night into late week ahead of a low pressure system north of us. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Later this week, model consensus points to an upper trough axis digging in along the west coast of North America, a broad and building upper ridge over the central CONUS, and a persistent trough axis from northeast Canada into the north Atlantic. Will have to also watch the development of a southern stream trough slowly migrating out of the southern plains into the Mississippi Valley within this longer wave pattern. This leaves PA within a quasi-zonal to northwest flow pattern aloft, with heights more elevated, at least compared to earlier in the week. As for the daily sensible weather, we should see a mostly rain- free day continuing on Thursday, although at least some isolated and diurnally driven showers can't be ruled out over the northern tier, closer to the departing upper trough axis. As we approach next weekend, a surface cold front should slow in its approach, as it essentially becomes parallel to the WNW flow pattern aloft. Moisture return from the south will also be in play as the southern stream feature slowly migrates east and makes closer approach. In all likelihood, this will translate to an increase in showers and thunderstorms, at least for the afternoon and evening hours on Friday through the weekend. Temperatures will be within 10 degrees of seasonal normals for mid-June, with daily highs mostly in the 70s (northern mountains) to upper 70s-to-mid 80s (southern valleys) range. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... At 18z Mon, most locations were VFR. The exceptions were LNS, where the western edge of a deck of MVFR stratocu is about to depart, and BFD, where a narrow, weak line of convection pushed through. Largely VFR conds are expected to continue through much of the afternoon, although BKN MVFR cigs are possible around BFD, and isolated convective showers/thundershowers are possible anywhere in the CWA. By later this afternoon and evening, a cold front will bring more organized thunderstorms and convective downpours first across the northwest (BFD around 20-22z) and slowly pushing eastward overnight. Reduced visibility and thunder will accompany the showers will gusty winds also possible in the stronger storms. Reductions to IFR (likely) or even LIFR (possible) after 04z across much of the area with showers lingering at IPT, MDT, and LNS through daybreak Tuesday. Improvement is expected through the day Tue, with MDT and LNS the last to clear out of MVFR cigs by 16-18z. West winds will gust up to 20 kts behind the cold front Wed afternoon, strongest across the west. Skies may appear hazy as wildfire smoke returns to the region, but not confident enough in low level smoke to write vsby reductions into the TAF. Outlook... Wed...Patchy AM fog, otherwise VFR Thu...Isolated PM showers/storms across northern PA. Fri...Scattered showers & storms. Sat...More numerous showers & storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 AM EDT Tuesday for PAZ004-005. Flood Watch through Tuesday morning for PAZ006-012-037-041-042- 045-046-049>053. && SYNOPSIS...Guseman/Steinbugl NEAR TERM...Guseman/Steinbugl SHORT TERM...Guseman/Steinbugl LONG TERM...Guseman/Colbert/NPB AVIATION...Banghoff/Colbert
Hazardous weather outlook, Jun 9, 3:00 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service State College PA 300 PM EDT Mon Jun 9 2025 PAZ057>059-065-066-101900- Dauphin-Schuylkill-Lebanon-York-Lancaster- 300 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rain are possible this evening into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ053-101900- Columbia- 300 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Isolated severe thunderstorms with damaging winds 60 mph or greater and locally heavy rain are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>028-033>036-056-063-064-101900- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland- Adams- 300 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rain are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-037-041-042-045-046-049>052-101900- Northern Clinton-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland- 300 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rain are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-101900- Warren-McKean- 300 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-101900- Potter- 300 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010-011-101900- Elk-Cameron- 300 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:00 AM EDT | Flood Watch | CTP | Clinton, Columbia, Lycoming, McKean, Montour, Northumberland and 6 more | 24 hr |
| Jun 9, 3:53 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 52 min |
| Jun 9, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 68 min |
| Jun 9, 6:10 PM EDT | Tornado Warning | CTP | Potter | 20 min |
| Jun 9, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 49 min |
| Jun 9, 7:15 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 45 min |
| Jun 9, 7:21 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
| Jun 9, 7:22 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean | 38 min |
| Jun 9, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 45 min |
| Jun 9, 7:55 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jun 9, 7:58 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.